MAUDE Adverse Event Report: TERUMO MEDICAL CORPORATION PINNACLE PRECISION ACCESS SYSTEM; INTRODUCER, CATHETER

TERUMO MEDICAL CORPORATION PINNACLE PRECISION ACCESS SYSTEM; INTRODUCER, CATHETER
Model Number N/A
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 11/01/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The actual device has been received for evaluation.The investigation is currently ongoing.A follow up report will be submitted once the investigation is complete.A review of the device history record of the product code/lot# combination was conducted with no findings.A search of the complaint file did not find any other report with the involved product code/lot# combination.
 
Event or Problem Description
The user facility reported that the dilator broke at hub upon flushing prior to being used on the patient.There was no patient involvement.It was reported that the patient is in good condition.The procedure outcome was successful.
 
Additional Manufacturer Narrative
This report is being submitted to provide the completed investigation results.One used 6fr ik sheath was returned for evaluation.The device was decontaminated then subjected to visual analysis where blood like substance was observed on the returned device.The sheath and dilator were properly mated.An attempt was made to remove the dilator from the sheath.When the hub of the dilator detached from the hub of the sheath, the shaft of the dilator was no longer found to be attached to the hub of the dilator.Microscopy was used to analyze the severed point.There was a jagged appearance to the severed point.There was deformation of the material of the dilator sheath.The complaint could be confirmed for dilator shaft damage as the hub of the dilator separated from the shaft.The jagged edges of the severed point indicate that the dilator likely detached under forces of tension.No conclusion can be drawn at this time as to the cause of the force that led to the detachment.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed.The review determined the process was performed and completed in accordance with terumo medical corporation specifications and procedures.There is no evidence that this event was related to a device defect or malfunction.The exact cause of the reported event cannot be definitively determined based on the available information.

Brand Name
PINNACLE PRECISION ACCESS SYSTEM
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
TERUMO MEDICAL CORPORATION
950 elkton blvd.
elkton MD 21921
MDR Report Key7053323
Report Number1118880-2017-00090
Device Sequence Number18853512
Product Code DYB
UDI-Device Identifier30389701010787
UDI-Public30389701010787
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
K111606
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/22/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2019
Device Model NumberN/A
Device Catalogue Number70-6160
Device Lot NumberVC15
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/03/2017
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 11/01/2017
Supplement Date Received by Manufacturer11/27/2017
Initial Report FDA Received Date11/22/2017
Supplement Report FDA Received Date12/19/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1